Thunderstorm Wind, Greene
- When
- June 1, 5:53 PM CST
- Where
- Greene County, 2.76 mi N of Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.240, -93.300
A tree was blown down across Grant and Kearney Street.
Isolated severe thunderstorms produced a few reports of severe weather across the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated severe thunderstorms produced a few reports of severe weather across the Missouri Ozarks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 1, 5:36 PM CST, 17 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 636 PM CDT Thu Jun 1 2017 .SYNOPSIS... Issued at 217 PM CDT Thu Jun 1 2017 A boundary left over from morning convection was from near Fayetteville, AR into southern Oregon county. A few showers/storms have redeveloped along this boundary as the instability increased this afternoon. Other remnant shower activity from earlier up in central MO has just about completely dissipated. Main forecast focus will be with scattered convection into the early evening, then again later on Friday into the weekend. && .SHORT TERM...(This evening through Friday) Issued at 217 PM CDT Thu Jun 1 2017 Certainly not as active today with storms over the area. Instability has increased this afternoon in the wake of the diminishing convection from early this morning, but remnant boundary was mainly to our south, just barely extending into our far eastern most county. Will have to monitor convection developing in better instability near Topeka, but not expecting as much organization as past couple of days with much lower 0-6 bulk shear. Any convection that develops should end early this evening. A dry period is then expected through much of the morning Friday, but we could again see some scattered storms develop during the afternoon hours with increasing instability. Not expecting any organized or severe storms during this short term period. .LONG TERM...(Friday Night through Thursday) Issued at 217 PM CDT Thu Jun 1 2017 Additional convection is expected over the weekend as a main shortwave tracks southeast out of the upper Mississippi valley region into the Ohio valley. Peak heating hours will offer the best chances for storm coverage, but severe weather chances look to be on the low side. We should go into a drier period from Monday into Wednesday of next week in the wake of the main shortwave trough. Temperatures should be seasonal to slightly above normal with highs in the low to mid 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 666 PM CDT Thu Jun 1 2017 Outflow from storms over northern Arkansas has initiated widely scattered storms across southern Missouri late this afternoon. These may affect the KBBG and KSGF terminals over the next few hours before dissipating. VFR conditions expected outside of thunderstorms, with MVFR/IFR conditions within the storms themselves. With daytime heating on Friday afternoon, more isolated to scattered storms are expected, but confidence not high enough of impacting the terminals to include in the TAFs at this time. Some of the short term models are indicating some fog potential late tonight across far southern Missouri, which is quite plausible given light low level winds and recent rains. Have introduced a tempo group for lower MVFR visibilities at KBBG between 09Z-13Z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Raberding
Hazardous Weather Outlook National Weather Service Springfield MO 612 PM CDT Thu Jun 1 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 612 PM CDT Thu Jun 1 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Lightning risk. DISCUSSION... Isolated thunderstorms will continue across far southern Missouri mainly along and south of Highway 60. All activity will dissipate after sunset. Frequent lightning and brief downpours will accompany this activity. Small hail and wind gusts to 40 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are again expected from later Friday into Sunday as a storm system slowly moves across the region. Organized severe weather is not expected. Chances for thunderstorms then look low for most of the outlook area for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
Special Weather Statement National Weather Service Springfield MO 223 PM CDT THU JUN 1 2017 MOZ106-012000- Oregon MO- 223 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OREGON COUNTY UNTIL 300 PM CDT... At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Dalton, or 14 miles east of Mammoth Spring, moving east at 35 mph. Locations impacted include... Thayer... Mammoth Spring... Mammoth Spring State Park... Myrtle... LAT...LON 3650 9160 3664 9113 3650 9113 3649 9140 TIME...MOT...LOC 1923Z 264DEG 29KT 3652 9127 Hatch
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT THU JUN 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO 4 ESE FALCON 37.59N 92.32W
05/27/2017 LACLEDE MO NWS STORM SURVEY
NWS STORM SURVEY REVEALED AN EF-1 TORNADO
TOUCHED DOWN 4 MILES EAST SOUTHEAST OF
FALCON IN LACLEDE COUNTY. A HOUSE SUSTAINED
MAJOR DAMAGE AND NUMEROUS TREES WERE
SNAPPED. THIS POINT ALSO CORRESPONDS WITH A
WELL DEFINED TORNADO DEBRIS SIGNATURE ON
RADAR. ESTIMATED WINDS WERE 90-100 MPH WITH
A PATH WIDTH OF 300 YARDS.
&&
BURCHFIELDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT THU JUN 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E CEDAR SPRINGS 37.88N 93.80W
05/30/2017 M0.75 INCH ST. CLAIR MO PUBLIC
0844 PM HAIL SCHELL CITY 38.02N 94.12W
05/30/2017 M0.88 INCH VERNON MO EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL COVERING THE
GROUND IN SCHELL CITY.
0910 PM HAIL EL DORADO SPRINGS 37.88N 94.02W
05/30/2017 M1.00 INCH CEDAR MO LAW ENFORCEMENT
LOTS OF DIME TO PENNY SIZED HAIL COVERING
THE GROUND IN EL DORADO SPRINGS.
0940 PM HAIL STOCKTON 37.70N 93.79W
05/30/2017 E1.50 INCH CEDAR MO PUBLIC
HALF DOLLAR TO PING PONG SIZE HAIL REPORTED
NEAR STOCKTON. NUMEROUS PICTURES FROM SOCIAL
MEDIA OF THE HAIL.
0944 PM HAIL STOCKTON 37.70N 93.80W
05/30/2017 M1.00 INCH CEDAR MO PUBLIC
VIA SOCIAL MEDIA.
0945 PM HAIL 4 S ELKTON 37.80N 93.43W
05/30/2017 M0.88 INCH POLK MO CO-OP OBSERVER
1120 PM HAIL 3 E MILFORD 37.58N 94.09W
05/30/2017 E1.25 INCH BARTON MO PUBLIC
PICTURE FROM SOCIAL MEDIA OF QUARTER TO HALF
DOLLAR SIZE HAIL JUST EAST OF MILFORD.
0153 PM TSTM WND DMG MCCUNE 37.35N 95.02W
05/31/2017 CRAWFORD KS PUBLIC
TREE LIMBS DOWN IN MCCUNE.
0310 PM HAIL 1 NNW HARWOOD 37.97N 94.16W
05/31/2017 E1.00 INCH VERNON MO PUBLIC
QUARTER SIZE HAIL COVERING FARM PASTURE AS
WELL AS WINDS ESTIMATED AT 60 MPH.
&&Special Weather Statement National Weather Service Springfield MO 453 PM CDT THU JUN 1 2017 MOZ097-105-012245- Ozark MO-Howell MO- 453 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK AND SOUTHWESTERN HOWELL COUNTIES UNTIL 545 PM CDT... At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Bakersfield, or 15 miles west of West Plains, moving north at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pottersville... Siloam Springs... LAT...LON 3662 9201 3666 9223 3679 9220 3680 9195 TIME...MOT...LOC 2152Z 197DEG 11KT 3668 9212 Foster
The Springfield radar (KSGF), 9 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
5 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
A tree was blown down across Grant and Kearney Street.
A large tree was blown down at the entrance of the fairgrounds near Grant and Norton Road.
Several large tree limbs were blown down near Jean and Lyon Street.
The awning at a gas station was blown off.
There were several reports from social media of flowing water over roadways in north Springfield. One of the reports of street flooding was near Boonville Street.
Several large tree limbs were blown down across from the Humane Society building.
Water was flowing over Grant Street south of Kearney Ave.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2017Every state in 2017This day in weather historyWarnings in Missouri, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 698771, 698812, 698773, 698772, 698768, 698774, 698770, 698769.